Alert archive / North Carolina / Beach Hazards Statements in 2023
Beach Hazards Statement 65, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 23, 2023, 7:58 PM EDT for Carteret County, Dare County, Hyde County, North Carolina. It took effect at Sep 24, 2023, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2023, 7:58 PM EDT (23:58 UTC)
- In effect from
- Sep 24, 2023, 8:00 AM EDT
- Expired
- Sep 24, 2023, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 12.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.2
The text
As transmitted.
860
WHUS42 KMHX 232358
CFWMHX
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
758 PM EDT Sat Sep 23 2023
NCZ080-240100-
/O.CAN.KMHX.CF.Y.0013.000000T0000Z-230924T0900Z/
Beaufort-
758 PM EDT Sat Sep 23 2023
...COASTAL FLOOD ADVISORY IS CANCELLED...
$$
NCZ203-205-241200-
/O.CAN.KMHX.BH.S.0064.000000T0000Z-230924T0000Z/
/O.NEW.KMHX.BH.S.0065.230924T1200Z-230925T0000Z/
/O.EXB.KMHX.CF.Y.0013.000000T0000Z-230924T1100Z/
/O.EXT.KMHX.SU.Y.0012.000000T0000Z-230924T0900Z/
Northern Outer Banks-Hatteras Island-
758 PM EDT Sat Sep 23 2023
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 AM EDT SUNDAY...
...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SUNDAY...
...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...
...BEACH HAZARDS STATEMENT IS CANCELLED...
* WHAT...For the Coastal Flood Advisory, up to 1 to 3 feet of
inundation above ground level in low-lying areas near shorelines
and tidal waterways. For the High Surf Advisory, large breaking
waves of 4 to 8 feet in the surf zone. For the Beach Hazards
Statement, dangerous rip currents.
* WHERE...Northern Outer Banks and Hatteras Island.
* WHEN...For the Coastal Flood Advisory, until 7 AM EDT Sunday.
For the High Surf Advisory, until 5 AM EDT Sunday. For the
Beach Hazards Statement, from Sunday morning through Sunday
evening.
* IMPACTS...Up to 1 to 3 feet of inundation above ground level is
possible in low-lying areas near shorelines and tidal waterways
resulting in a low threat of property damage. Some roads and
low lying property including parking lots, parks, lawns, and
homes adjacent to the waterfront will experience shallow
flooding. Dangerous swimming and surfing conditions and
localized beach erosion. Rip currents can sweep even the best
swimmers away from shore into deeper water.
* ADDITIONAL DETAILS...The most likely time for strong rip
currents to occur is a couple hours either side of low tide,
which will occur around 9 AM Sunday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.
Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.
&&
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
23/03 PM 3.7 3.1 2.8 3-4 Minor
24/03 AM 3.1 2.5 2.4 2 Minor
24/03 PM 2.8 2.2 2.0 1 None
25/03 AM 2.3 1.7 1.7 1 None
25/05 PM 2.5 1.9 1.6 1 None
26/05 AM 2.4 1.8 1.7 1 None
Coast Guard Hatteras NC
MLLW Categories - Minor 2.5 ft, Moderate 3.5 ft, Major 4.5 ft
MHHW Categories - Minor 1.3 ft, Moderate 2.3 ft, Major 3.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
24/04 PM 2.4 1.2 1.4 1 None
25/05 AM 2.5 1.3 1.7 1 Minor
25/04 PM 2.5 1.3 1.6 1 Minor
26/07 AM 2.6 1.4 1.8 1-2 Minor
&&
$$
NCZ196-204-241200-
/O.CAN.KMHX.BH.S.0064.000000T0000Z-230924T0000Z/
/O.NEW.KMHX.BH.S.0065.230924T1200Z-230925T0000Z/
/O.EXT.KMHX.SU.Y.0012.000000T0000Z-230924T0900Z/
East Carteret-Ocracoke Island-
758 PM EDT Sat Sep 23 2023
...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SUNDAY...
...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...
...BEACH HAZARDS STATEMENT IS CANCELLED...
* WHAT...For the High Surf Advisory, large breaking waves of 3
to 7 feet in the surf zone. For the Beach Hazards Statement,
dangerous rip currents.
* WHERE...Ocracoke Island and Core Banks beaches.
* WHEN...For the High Surf Advisory, until 5 AM EDT Sunday. For
the Beach Hazards Statement, from Sunday morning through
Sunday evening.
* IMPACTS...Dangerous swimming and surfing conditions and
localized beach erosion. Rip currents can sweep even the best
swimmers away from shore into deeper water.
* ADDITIONAL DETAILS...The most likely time for strong rip
currents to occur is a couple hours either side of low tide,
which will occur around 9 AM Sunday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.
Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.
&&
$$
NCZ195-199-240100-
/O.CAN.KMHX.BH.S.0064.000000T0000Z-230924T0000Z/
West Carteret-Coastal Onslow-
758 PM EDT Sat Sep 23 2023
...BEACH HAZARDS STATEMENT IS CANCELLED...
$$
NCZ047-081-241100-
/O.EXT.KMHX.CF.Y.0013.000000T0000Z-230924T1100Z/
Mainland Dare-Mainland Hyde-
758 PM EDT Sat Sep 23 2023
...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 7 AM EDT SUNDAY...
* WHAT...1 to 2 feet of inundation above ground level in low-lying
areas near shorelines and tidal waterways..
* WHERE...Areas along the Albemarle, Croatan, and Pamlico
Sounds, Alligator River, and adjacent tidal creeks, and areas
along the Pamlico Sound, Pungo and lower Pamlico Rivers.
* WHEN...Until 7 AM EDT Sunday.
* IMPACTS...Up to 1 to 2 feet of inundation above ground level is
possible in low-lying areas near shorelines and tidal waterways
resulting in a low threat of property damage. Some roads and low
lying property including parking lots, parks, lawns, and homes
adjacent to the waterfront will experience shallow flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
$$2 follow-up statements
204 WHUS42 KMHX 240627 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 227 AM EDT Sun Sep 24 2023 NCZ203-205-241830- /O.CAN.KMHX.SU.Y.0012.000000T0000Z-230924T0900Z/ /O.CON.KMHX.CF.Y.0013.000000T0000Z-230924T1100Z/ /O.CON.KMHX.BH.S.0065.230924T1200Z-230925T0000Z/ Northern Outer Banks-Hatteras Island- 227 AM EDT Sun Sep 24 2023 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... ...HIGH SURF ADVISORY IS CANCELLED... * WHAT...For the Coastal Flood Advisory, 1 to 2 feet of inundation above ground level in low-lying soundside areas near tidal waterways. For the Beach Hazards Statement, dangerous rip currents. * WHERE...Northern Outer Banks and Hatteras Island. * WHEN...For the Coastal Flood Advisory, until 7 AM EDT this morning. For the Beach Hazards Statement, from 8 AM EDT this morning through this evening. * IMPACTS...Up to 1 to 2 feet of inundation above ground level is possible for soundside low-lying areas resulting in a low threat of property damage. Some roads and low lying property including parking lots, parks, lawns, and homes adjacent to the waterfront will experience shallow flooding. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 9 AM this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ196-204-241830- /O.CAN.KMHX.SU.Y.0012.000000T0000Z-230924T0900Z/ /O.CON.KMHX.BH.S.0065.230924T1200Z-230925T0000Z/ East Carteret-Ocracoke Island- 227 AM EDT Sun Sep 24 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... ...HIGH SURF ADVISORY IS CANCELLED... * WHAT...Dangerous rip currents. * WHERE...Ocracoke Island and Core Banks beaches. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 9 AM this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ047-081-241100- /O.CON.KMHX.CF.Y.0013.000000T0000Z-230924T1100Z/ Mainland Dare-Mainland Hyde- 227 AM EDT Sun Sep 24 2023 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WHAT...1 to 2 feet of inundation above ground level in low-lying areas near shorelines and tidal waterways. * WHERE...Areas along the Albemarle, Croatan, and Pamlico Sounds, Alligator River, and adjacent tidal creeks, and areas along the Pamlico Sound, Pungo and lower Pamlico Rivers. * WHEN...Until 7 AM EDT this morning. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
333 WHUS42 KMHX 240757 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 357 AM EDT Sun Sep 24 2023 NCZ203-205-242000- /O.CAN.KMHX.CF.Y.0013.000000T0000Z-230924T1100Z/ /O.CON.KMHX.BH.S.0065.230924T1200Z-230925T0000Z/ Northern Outer Banks-Hatteras Island- 357 AM EDT Sun Sep 24 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... ...COASTAL FLOOD ADVISORY IS CANCELLED... * WHAT...For the Beach Hazards Statement, dangerous rip currents. * WHERE...The beaches north of Cape Hatteras. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 9 AM this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ047-081-240900- /O.CAN.KMHX.CF.Y.0013.000000T0000Z-230924T1100Z/ Mainland Dare-Mainland Hyde- 357 AM EDT Sun Sep 24 2023 ...COASTAL FLOOD ADVISORY IS CANCELLED... $$ NCZ196-204-242000- /O.CON.KMHX.BH.S.0065.230924T1200Z-230925T0000Z/ East Carteret-Ocracoke Island- 357 AM EDT Sun Sep 24 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT NORTH OF CAPE LOOKOUT TO OCRACOKE FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Ocracoke Island and Core Banks beaches. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 9 AM this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 23, 5:06 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Sep 23, 5:06 PM EDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
506 PM EDT Sat Sep 23 2023
.SYNOPSIS...
The remnants of Tropical Storm Ophelia will move away from the
area tonight with improving conditions. Weak high pressure will
build over the area Sunday and Monday. A cold front with limited
moisture will cross the area Monday night into Tuesday.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 505 PM Sat...
Key Points:
1) Flood Watch is cancelled. The threat for additional Flash
Flooding is over now that Ophelia is moving away from the area
and no additional heavy rains are expected. Areas that have
flooded from earlier heavy rainfall will see waters slowly
receding overnight.
2) Storm Surge Flood Warnings will be continued for Outer
Banks Dare and Coastal Flood Advisories are in effect for
Mainland Dare and Hyde and Beaufort counties. High surge waters
will continue through late this afternoon in the warning and
advisory areas. This flooding will peak late today and begin
subsiding this evening as winds decrease.
3) Winds will begin to rapidly diminish this evening as a
weakening Ophelia moves into Virginia and only a small portion
of eastern NC currently remains in a Tropical Storm Warning with
these conditions expected to end later this evening.
As of 640 PM Sat...Weakening Ophelia will continue to move
north into VA with slowly diminishing winds overnight and an end
to any lingering showers early this evening. The main impact
will be a continued threat for Storm Surge Flooding off the
Pamlico Sound across the Outer Banks for the remainder of today
and a brief period of Tropical Storm winds across the ne zones
(mainly in gusts) through early this evening.
Some rivers and streams have flooded inland due to earlier heavy
rains. Expect these waters to begin subsiding later this
evening and overnight.
Skies will be mostly cloudy tonight as low level moisture
continues to circulate around the departing Ophelia. Lows will
be in the upper 50s to lower 60s inland and the low to mid 60s
coast.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
As of 505 PM Sat...Weak surface ridging is expected across
eastern NC in the wake of Ophelia Sunday and Monday with
dry/pleasant conditions expected. Skies should start out mostly
cloudy Sunday with clearing in the afternoon. Highs will be in
the upper 70s to lower 80s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
As of 330 AM Sat... Sunday night through Tuesday...Aloft, upper
level troughing will slowly track offshore the Eastern Seaboard
while a shortwave ridge quickly builds in behind the departing
trough Monday night into Tuesday. By Sunday night a weak
shortwave trough is forecast to round the base of the departing
upper trough while at the surface a moisture starved cold front
quickly tracks southwards. While we will remain dry on Monday
southwesterly flow aloft and lift from the trough will allow for
partly to mostly cloudy skies across the area. Deep upper
troughing then begins to dive SE'wards across the Ohio River
Valley and into the Eastern CONUS Tuesday evening bringing
increased precipitation chances to the area once again.
Temperatures will be at or slightly below average through this
timeframe.
Midweek into next weekend... Upper troughing remains over the
Eastern CONUS into the weekend, continuing to bring precip
chances to the area while temperatures remain at or slightly
below average through the remainder of the period.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /through Sunday/...
As of 505 PM Sat...Widespread IFR to MVFR ceilings late today
should lower to IFR early this evening then begin to lift to
MVFR around midnight from south to north. MVFR ceilings Sunday
morning will dissipate by afternoon with VFR conditions expected
thereafter. Gusty winds will diminish after 00Z this evening
with light winds expected Sunday.
LONG TERM /Sunday night through Thursday/...
As of 330 AM Sat...Expecting light winds and gusts below 20 kts
with VFR conditions through the period as ENC remains dry for
the most part after the departure of Ophelia. A few light
showers will be possible Tue-Thu but most of the time will be
dry.
&&
.MARINE...
SHORT TERM /through Sunday/...
As of 505 PM Sat...Very dangerous marine conditions expected
through tonight as a weakening Ophelia pulls well away from the
waters. SW winds 25-35 kt with higher gusts late today will
diminish to 15-25 kt overnight. 10-15 ft waves late today will
subside to 4-7 overnight. Sunday SW winds 15-20 kt will
diminish to 10-15 kt in the afternoon. 4-7 ft seas early will
continue subsiding to 3-5 ft in the afternoon.
LONG TERM /Sunday night through Thursday/...
As of 330 AM Sat.. A moisture starved cold front will sweep
S'wards across our waters Monday night into Tue shifting winds
to a N to NE'rly direction at 10-20 kts Monday night into
Tuesday with these winds persisting into midweek potentially
bringing SCA conditions to our waters Tuesday into Wednesday.
Seas Mon will be 2-4 ft with these 2-4 ft seas persisting into
Tuesday morning before increasing again Tuesday night as the
winds increase
&&
.HYDROLOGY...
As of 515 PM Sat...The Flood Watch has been cancelled as no
additional heavy rains are expected as Ophelia moves away
tonight. Areas that have flooded from earlier heavy rainfall
will see waters slowly receding overnight.
&&
.TIDES/COASTAL FLOODING...
As of 515 PM Sat...Storm Surge Warnings remain in effect for
Outer Banks Dare. Water levels are peaking late today with 2-4
ft of inundation possible for areas adjacent to the Pamlico
sound during the high tide late today and will recede later
this evening as winds diminish. See the Hurricane Local
Statement for the latest on coastal impacts from Tropical Storm
Ophelia.
Powerful swell will bring very dangerous surf conditions,
moderate beach erosion, and the potential for localized ocean
overwash, and an elevated rip current risk through much of the
weekend. A High Surf Advisory remains in effect for beaches
from Cape Lookout north through this evening.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Tropical Storm Warning for NCZ046-047-081-203>205.
Coastal Flood Advisory until 5 AM EDT Sunday for NCZ047-080-
081.
Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
196-199-203>205.
High Surf Advisory until 8 PM EDT this evening for NCZ196-
203>205.
Storm Surge Warning for NCZ203-205.
MARINE...Tropical Storm Warning for AMZ131-135-150-152-154-230-231.
Small Craft Advisory until 5 AM EDT Sunday for AMZ156-158.
&&
SYNOPSIS...MHX
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...JME/RCF
AVIATION...JME/CQD/RCF
MARINE...JME/RCF
HYDROLOGY...MHX
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Sep 23, 8:16 AM EDT, 11 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 816 AM EDT Sat Sep 23 2023 NCZ029-044-079-090>092-193-198-241230- Martin-Pitt-Greene-Duplin-Lenoir-Jones-Northern Craven-Inland Onslow- 816 AM EDT Sat Sep 23 2023 ...FLOOD WATCH IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ081-241230- Mainland Hyde- 816 AM EDT Sat Sep 23 2023 ...FLOOD WATCH IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Storm Surge Warning. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Warning. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ045>047-241230- Washington-Tyrrell-Mainland Dare- 816 AM EDT Sat Sep 23 2023 ...FLOOD WATCH IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... ...STORM SURGE WATCH IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Storm Surge Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-241230- West Carteret- 816 AM EDT Sat Sep 23 2023 ...FLOOD WATCH IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Beach Hazards Statement. Storm Surge Warning. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Warning. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ080-094-194-241230- Beaufort-Pamlico-Southern Craven- 816 AM EDT Sat Sep 23 2023 ...FLOOD WATCH IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Storm Surge Warning. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Warning. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203>205-241230- Northern Outer Banks-Ocracoke Island-Hatteras Island- 816 AM EDT Sat Sep 23 2023 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Surf Advisory. Beach Hazards Statement. Storm Surge Warning. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Warning. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-241230- East Carteret- 816 AM EDT Sat Sep 23 2023 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Surf Advisory. Beach Hazards Statement. Storm Surge Warning. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Warning. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ199-241230- Coastal Onslow- 816 AM EDT Sat Sep 23 2023 ...FLOOD WATCH IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...STORM SURGE WATCH IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Beach Hazards Statement. Storm Surge Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 23, 4:50 PM EDT, 3 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
450 PM EDT Sat Sep 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Tropical Cyclone 3 NNE Haws Run 34.73N 77.54W
09/23/2023 Onslow NC 911 Call Center
Onslow County 911 reported trees down across
the road along Burgaw Hwy.
&&
DAGLocal storm report, Sep 23, 4:52 PM EDT, 3 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
452 PM EDT Sat Sep 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Tropical Cyclone 2 N Catherine Lake 34.82N 77.56W
09/23/2023 Onslow NC 911 Call Center
Onslow County 911 reported trees down across
the road at Potters Hill Rd. and the
intersection of Catherine Lake Rd. and
Bannermans Mill Rd.
&&
DAGLocal storm report, Sep 23, 5:51 PM EDT, 2 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
551 PM EDT Sat Sep 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM Storm Surge Rodanthe 35.55N 75.47W
09/23/2023 Dare NC 911 Call Center
Dare County Sheriffs Office reported water
on HWY 12 in the Tri-Villages area near
Colony Drive to Monitor Ln.
&&
DAGLocal storm report, Sep 23, 5:56 PM EDT, 2 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
556 PM EDT Sat Sep 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM Storm Surge Pea Island 35.74N 75.50W
09/23/2023 Dare NC Trained Spotter
Public shared reports of water across HWY 12
in Pea Island due to soundside storm surge.
&&
DAGLocal storm report, Sep 23, 5:59 PM EDT, 1 hour 59 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
559 PM EDT Sat Sep 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM Storm Surge Wanchese 35.84N 75.62W
09/23/2023 Dare NC 911 Call Center
Dare County Sheriffs Office reported several
water covered roads due to storm surge in
Wanchese.
&&
DAGLocal storm report, Sep 23, 6:39 PM EDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
639 PM EDT Sat Sep 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Flash Flood Greenville 35.60N 77.37W
09/23/2023 Pitt NC Broadcast Media
Broadcast Media relayed reports of water
rescues due to people driving around
barricades.
&&
DAGThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 8:12 PM EDT | Beach Hazards Statement | MHX | Carteret, Dare, Hyde, Onslow | 24 hr |
| Sep 23, 1:50 AM EDT | River Flood Warning | MHX | Jones | 20 hr |
| Sep 23, 6:02 AM EDT | Flash Flood Warning | MHX | Carteret, Onslow | 3 hr |
| Sep 23, 7:01 AM EDT | Flash Flood Warning | MHX | Craven, Jones | 4 hr |
| Sep 23, 8:40 AM EDT | Flash Flood Warning | MHX | Beaufort, Craven, Pitt | 6 hr |
| Sep 23, 10:07 AM EDT | River Flood Warning | MHX | Pitt | 15 hr |
| Sep 23, 11:11 AM EDT | Small Craft Advisory | MHX | 27 hr | |
| Sep 23, 5:08 PM EDT | Coastal Flood Advisory | MHX | Beaufort, Dare, Hyde | 11 hr |
Nearby
Beach Hazards Statements in North Carolina, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.